Oklahoma, 2006Damaging Wind in Oklahoma, August 21, 2006
August 21, 2006 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 21, 2:04 PM CST, 26 minutes earlier.
Area forecast discussion, Aug 21, 2:04 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT MON AUG 21 2006
.DISCUSSION...
UPPER TROF MOVING ACROSS THE CENTRAL PLAINS THIS AFTERNOON WILL
REACH THE TENNESSEE VALLEY BY TUESDAY AFTERNOON. THIS SHOULD HELP
WEAKEN AND SHOVE THE UPPER RIDGE WHICH HAS LINGERED OVER THIS
REGION PAST FEW DAYS INTO WEST TEXAS. THE WEAK CONVERGENCE ZONE
WHICH WORKED SOUTH INTO THE CWA THIS MORNING...RETREATED NORTH
SOME THIS AFTERNOON. THIS HAS RESULTED IN SCATTERED CONVECTION
ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF NORTHEAST
TEXAS...EASTWARD ACROSS SOUTHWEST ARKANSAS. ALSO...ISOLATED
CONVECTION WAS DEVELOPING ACROSS NORTHCENTRAL LA. WILL GO WITH THE
HIGHEST POP...30 PERCENT...TONIGHT IN THESE AREAS...AS BOUNDARIES
LINGER FROM AFTERNOON ACTIVITY. THINKING IS THAT MOST WILL BE GONE
BY MIDNIGHT...BUT LEAVING SAME POP THROUGHOUT ALL OF TONIGHT WITH
THE UPPER TROF POSSIBLY KEEPING SOME LIFT GOING. EVENING SHIFT
CAN ADJUST AS NEEDED. ON TUESDAY...LOT OF UNCERTAINTY ON WHERE THE
BOUNDARY WILL BE LOCATED...AND MODELS DO NOT AGREE. NAM IS FAIRLY
WET ACROSS ALL OF THE CWA WHILE THE OLD NGM IS DRIEST. WILL GO
WITH THE NGM...AS IT WAS INITIALIZING TODAYS CONVECTION THE BEST.
THE CONVERGENCE BOUNDARY BEGINS TO SINK SOUTHWEST WITH DRIER AIR
MOVING IN FROM THE NORTHEAST WEDNESDAY. WILL GRADUALLY DECREASE
POPS WITH TIME...AND CARRY ONLY DIURNAL SLIGHT CHANCE POPS FROM
THURSDAY THROUGHOUT REMAINDER OF FORECAST. TEMPS WILL MODERATE
SOME OVER THE NEXT FEW DAYS WITH LIGHT EAST TO NORTHEAST WINDS.
WINDS RETURN TO SOUTHERLY BY THE WEEKEND...WITH READINGS A LITTLE
WARMER. HOWEVER...WITH THE STRONG SUBSIDENCE FROM UPPER RIDGE...
TEMPS SHOULD HOLD BELOW THE 100 DEGREE MARK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 74 95 / 20 30 30 20
MLU 74 94 73 94 / 30 30 30 20
DEQ 74 94 70 94 / 30 30 20 10
TXK 75 95 72 94 / 30 30 20 10
ELD 74 95 71 95 / 30 30 20 10
TYR 75 99 75 96 / 20 30 30 20
GGG 76 97 74 96 / 20 30 30 20
LFK 74 99 74 97 / 20 30 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...LAFAYETTE...MILLER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...NONE.
TX...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RUSK...SABINE
TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND
WOOD.
&&
14/11Hazardous weather outlook, Aug 21, 11:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 21 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A
STATIONARY FRONTAL BOUNDARY ACROSS THE NORTHERN SECTIONS OF
THE AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER
REMAINING PARTS OF THE REGION. A FEW STORMS MAY REACH SEVERE
LIMITS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
IN GENERAL...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...
GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS.
A HEAT ADVISORY IS IN EFFECT FROM NOON THROUGH 700 PM CDT FOR
EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTHCENTRAL
LOUISIANA...SOUTH OF A MOUNT VERNON TEXAS TO TEXARKANA AND EL DORADO
ARKANSAS LINE. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO
108 DEGREES IN THIS AREA. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS
AGAINST EXPOSURE TO THE HOT AND HUMID WEATHER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.
14
Thunderstorm Wind, McCurtain
- When
- August 21, 2:30 PM CST
- Where
- McCurtain County, Glover
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.067, -94.900
A few trees were downed in the community including one that fell across a tractor and another tree fell across a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 21, 2006$9,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529779.